MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted; therefore, it was not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had a broken sac (capsular bag) with an intraocular lens (iol) as it was partially inserted.Another johnson & johnson lens (different model, za9003 and lower diopter 24.0) was implanted as a replacement.The outcome does not significantly interfere with daily activities.The patient has recovered.No further information was available.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: 12/10/2020.Section h3: device returned to manufacturer ¿ yes.Device evaluation: the complaint lens was not received in its original lens case.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half (not separated), which is consistent with a lens that was handled.Furthermore, both haptics were observed to be bent, however the lens was returned crushed and not centralized in the lens insert, and therefore, this cannot be confirmed to be related to manufacturing.The complaint issue could not be confirmed, because the lens was returned outside/without a cartridge tip, and therefore no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10873196
Report Number2648035-2020-00879
Device Sequence Number14168893
Product Code HQL
UDI-Device Identifier05050474531802
UDI-Public(01)05050474531802(17)240713
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Model NumberZCB00
Device Catalogue NumberZCB0000245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR